MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921430
Medical Device Problem Codes Defective Device (2588); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent did not thread with the wire.It was noted that the stent was damaged.The procedure was completed with another of the same stent and no patient complications were reported.Analysis of the returned device identified a stent buckled material.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to april 1, 2024, based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0203 captures the reportable investigation results of stent buckled material, inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, a visual and magnification evaluation noted that the bladder coil was found with buckled or accordioned.Additionally, the suture was not returned, and the positioner was returned in good condition.During functional inspection, a guide wire of 0.038 was loaded into the device and no resistance was felt.No other problems with the device were noted.The reported event was confirmed.Taking all available information into consideration, most likely, it is possible to conclude that this problem could be caused by operational factors, the interaction of the device between the positioner and the guide wire while the device was pushing up, such as excess of force applied over the device during the procedure could have contributed to the failure, consistently leading to device being buckled or accordioned during the preparation or procedure, affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to the procedure since the adverse event occurred during the procedure or preparation, and the device had no influence on event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to april 1, 2024, based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0203 captures the reportable investigation results of stent buckled material, inside the patient.Updated block h11: the returned polaris ultra ureteral stent was analyzed, a visual and magnification evaluation noted that the bladder coil was found with buckled or according.Additionally, the suture was not returned, and the positioner was returned in good condition.During functional inspection, a guide wire of 0.038 was loaded into the device and no resistance was felt.No other problems with the device were noted.The reported event was confirmed.Taking all available information into consideration, analysis was performed to the returned device.Evidence of difficult to advance was not confirmed, due the functional test was succeeded when it was done to the device and there was not more evidence related to this kind of reported allegation.Therefore, the cause code will be no problem detected.For the reported event of device damage or defective, it is possible to conclude that this problem could be caused by operational factors, the interaction of the device between the positioner and the guide wire while the device was pushing up, such as excess of force applied over the device during the procedure could have contributed to the failure, consistently leading to device being buckled or according during the preparation or procedure, affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to the procedure since the adverse event occurred during the procedure or preparation, and the device had no influence on event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19522775
Report Number2124215-2024-34861
Device Sequence Number17696269
Product Code FAD
UDI-Device Identifier08714729124566
UDI-Public08714729124566
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model NumberM0061921430
Device Catalogue Number192-143
Device Lot Number0029852956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown